Skip to main content

Stability of some functional equations in economics


L'articolo tratta di proprietà di stabilità di equazioni funzionali di interesse per l'economia, la teoria dell'utilità, la teoria della produzione, ecc. Si dimostra che, in molti casi, tali equazioni sono stabili.


The paper concerns with stability properties of functional equations which are playing a role in economics, utility theory, production theory, etc. The stability of such equations is proved in most cases.

This is a preview of subscription content, access via your institution.


  1. Aczél J.,Lectures on Functional Equations and their Applications, Academic Press, New York/London, 1966.

    MATH  Google Scholar 

  2. Aczél J., Roberts F., Rosenbaum Z., On scientific laws without dimensional constants,J. Math. Anal. Appl. 119, No. 1/2 (1986) 389–416.

    Article  MathSciNet  MATH  Google Scholar 

  3. Aczél J., «Cheaper by the Dozen»: Twelve Functional Equations and their applications to the «Law of Science» and to Measurement in Economics,Measurement in Economics, ed. by W. Eichhorn, Physica Verlag Heidelberg 1988.

    Google Scholar 

  4. Baker J. A., Lawrence J., Zorzitto F., The stability of the equationf(x+y)=f(x)f(y), Proc. Amer. Math. Soc. 74 (1979), 242–246.

    MathSciNet  MATH  Google Scholar 

  5. Eichhorn W.,Functional Equations in Economics, Addison-Wesley, London, 1978.

    MATH  Google Scholar 

  6. Greenleaf P.,Invariant means on topological groups, Van Nostrand, 1969.

  7. Hyears D. H., On the stability of the linear functional equation,Proc. Nat. Acad. Sci. USA 27 (1941), 222–224.

    Article  MathSciNet  Google Scholar 

  8. Paganoni L., On a Functional Equation Concerning Affine Transformations,J. Math. Anal. Appl., 127 (2) (1987), 475–491.

    Article  MathSciNet  MATH  Google Scholar 

  9. Székelyhidi L., Note on a stability theorem,Canadian Math. Bull. 25 (4) (1982), 500–501.

    Article  MathSciNet  MATH  Google Scholar 

  10. Székelyhidi L., On a theorem of Baker, Lawrence and Zorzitto,Proc. Amer. Math. Soc. 84 (1) (1982), 95–96.

    Article  MathSciNet  MATH  Google Scholar 

  11. Székelyhidi L., An abstract superstability theorem, submitted to the

  12. Székelyhidi L., An abstract superstability theorem, to appear inAbhandl. Math. Sem. Univ. Hamburg.

  13. Székelyhidi L., Stability properties of functional equations describing the scientific laws to appear inJ. Math. Anal. Appl.

Download references

Author information

Authors and Affiliations


Additional information

(Conferenza tenuta il 18 novembre 1988)

Research work supported by the Alexander von Humboldt Foundation.

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Székelyhidi, L. Stability of some functional equations in economics. Seminario Mat. e. Fis. di Milano 58, 169–176 (1988).

Download citation

  • Published:

  • Issue Date:

  • DOI: